Arkansas, 2004

Hail and Damaging Wind in Arkansas, March 29 to 30, 2004

March 29 to 30, 2004 · NWS MEG · 3 events in 2 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 29, 8:45 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 29, 8:45 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CST MON MAR 29 2004

.DISCUSSION...
A SPOKE OF ENERGY ROTATING COUNTER CLOCKWISE AROUND THE BASE OF
AN UPPER TROUGH IS PRODUCING SHOWERS AND THUNDERSTORMS...WITH
SOME HAIL AND GUSTY WINDS...IN NE AR AND THE BOOTHEEL. THIS
ACTIVITY SHOULD MOVE EAST ACROSS THE MS RIVER AND WEAKEN INTO
LATE EVENING HOURS. ONLY ONE REPORT OF INCH HAIL HAS BEEN
REPORTED. RAINFALL SHOULD BE CONFINED TO THE EASTERN HALF OF THE
CWA AFTER MIDNIGHT.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 29, 7:30 AM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CST MON MAR 29 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
730 AM CST MON MAR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SJM

In the hours before

Special weather statement, Mar 29, 8:00 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CST MON MAR 29 2004

ARZ018-MOZ113-115-300300-
DUNKLIN MO-GREENE AR-PEMISCOT MO-
800 PM CST MON MAR 29 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...GREENE AND
PEMISCOT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER OAK GROVE HEIGHTS AT 758 PM
CST...MOVING EAST AT 40 MPH. GUSTY WINDS OVER 40 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM.

PEOPLE IN DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF CARUTHERSVILLE...HAYTI...MARMADUKE...PARAGOULD...SENATH AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
March 29, 8:59 PM CST to 9:05 PM CST
Where
Mississippi County, (Byh)blytheville Afb
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.967, -89.950

Hail, Crittenden

When
March 30, 1:24 PM CST to 1:30 PM CST
Where
Crittenden County, Marion
Measured
0.88 in hail
Property damage
$50
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -90.200

Hail, Crittenden

When
March 30, 2:48 PM CST to 2:55 PM CST
Where
Crittenden County, West Memphis
Measured
0.75 in hail
Property damage
$10
Reported by
GENERAL PUBLIC
Coordinates
35.150, -90.183

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390118, 5390117, 5390116.